MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION NIHON KOHDEN LIFE SCOPE G5 BEDSIDE MONITORING SYSTEM; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION NIHON KOHDEN LIFE SCOPE G5 BEDSIDE MONITORING SYSTEM; VITAL SIGNS MONITOR
Model Number CU-151R
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that this unit has had a vertical static bar like interference.The customer corrected the issue by shutting down the unit and unplugging the bedside monitor.According to the customer, they have never seen this issue until software 2-28 was installed.The technical service account manager will be uploading the logs.The unit was not in patient use at the time.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that this unit has had a vertical static bar like interference.There was no patient injury reported.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that this unit has had a vertical static bar like interference.The customer corrected the issue by shutting down the unit and unplugging the bedside monitor.According to the customer, they have never seen this issue until software 2-28 was installed.The technical service account manager will be uploading the logs.The unit was not in patient use at the time.Investigation summary: nihon kohden confirmed the issue was attributed to a software issue that occurred after upgrading the system from software version 02.27 to software version 02.28.The root cause was determined to be a software malfunction of the commercial rtos (kernel) used in the g5/g7 software (version 02.28).Kernel is a part of core software that manages and controls the operating system and a software malfunction occurred with kernel, leading to the reported issue.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: a2 - a6 attempt # 1: 04/05/2024 emailed the customer via microsoft outlook for patient information: the customer replied by stating; i don't have access to patient information.B6 attempt # 1: 04/05/2024 emailed the customer via microsoft outlook for patient information: the customer replied by stating; i don't have access to patient information.B7 attempt # 1: 04/05/2024 emailed the customer via microsoft outlook for patient information: the customer replied by stating; i don't have access to patient information.D10 attempt # 1: 04/05/2024 emailed the customer via microsoft outlook for device information: the customer replied by stating; i don't have access to patient information.Additional information: b4 date of this report.D9 is the device available for evaluation? g3 date received by manufacturer.G6 type of report.H2 if follow up, what type? h3 device evaluated by manufacturer? h11 additional manufacturer narrative.Manufacturer references # (b)(4( follow up 001.
 
Event or Problem Description
 
Additional Manufacturer Narrative
**udi related data quality updates** corrected information: d1 brand name: corrected the brand name from csm-1501 to nihon kohden life scope g5 bedside monitoring system.D4 additional device information / model #: corrected the model # from csm-1501 to cu-151r.D4 additional device information / catalog #: corrected the catalog # from csm-1501 to cu-151r.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the pi information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.
 
Event or Problem Description

Brand Name
NIHON KOHDEN LIFE SCOPE G5 BEDSIDE MONITORING SYSTEM
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key19134667
Report Number8030229-2024-04223
Device Sequence Number4658208
Product Code MHX
UDI-Device Identifier04931921002018
UDI-Public(01)04931921002018(21)104
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K203435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCU-151R
Device Catalogue NumberCU-151R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer07/17/2024
07/17/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date07/18/2024
02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NI.; NI.; NI.
Patient SexUnknown